Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 210, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 21, 2022, 8:57 PM EDT for 5 counties in Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2022, 8:57 PM EDT (00:57 UTC)
- Expired
- Sep 21, 2022, 9:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Muskingum County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 121 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 8:24 PM EDT, 33 minutes earlier.
Area forecast discussion, Sep 21, 8:24 PM EDT, 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 824 PM EDT Wed Sep 21 2022 .SYNOPSIS... Showers and storms are likely overnight along and ahead of an advancing cold front. Lingering showers on Thursday will give rise to a cool but dry end of week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Moisture and instability both remain present owing to a lack of aftn thunderstorms through much of the region. Storms are beginning to develop in the area of Columbus as synoptic forcing acts on an unstable and moist warm sector sprawled across central and ern OH. As this forcing for ascent spreads ewd across the Upper OH Valley, convective coverage may increase overnight in two waves: first as a cluster of storms in the 0100-0600 UTC timeframe, and second late tonight as less-intense showers and storms as the cold front currently crossing MI advances sewd. Despite the atypical timeframe of these convective storms and the shallow stable sfc layer, a non-zero threat for severe weather still exists, especially from this first round of storms, since the sfc inversion initially remains shallow and the airmass is relatively unmarred by afternoon storms. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... The entire region on Thu will be embedded in post-frontal nwly flow. The thermal contrast between warm Lake Erie and cool land airmass will support stratocu and showers across nern OH and nwrn PA. Radiational cooling will be optimized Thu night as wind slackens and sky clears, leading to overnight minima some 10F below seasonal normal, and into the 30s in the ridges. Friday will be defined by clear and cool conditions amid high pressure. Temperature will again remain around 10 degrees below average with renewed possibility of temps in the 30s Fri night at higher elevations. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... There is moderate confidence in the maintenance of a cool pattern through the weekend and early next week as Fiona is absorbed into an ern-CONUS trough along ern Canada. This persistent ern trough may bring shower chances late in the weekend and early next week in the proximity of a passing surface low. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... CAPE remains considerable in the 00Z PIT RAOB, and storms are beginning to blossom west of ZZV as jet dynamics enhance ascent overnight. Broader coverage of tstms is expected across the Upper OH Valley in the 01-06Z period, after which an advancing cold front will lead to convective overturning and widespread showers and storms for a brief period in the 08-12Z period. In the wake of the cold front, gusty nwly wind is anticipated during the day Thu, with potential for lake-enhanced showers through mid-day before high pressure dominates. MVFR conditions are anticipated post-dawn Thu amid a cold-air advection regime. .Outlook... High pressure and VFR conditions can be expected much of the weekend. The potential for restrictions returns with a cold front on Sun. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && Kramar
In the hours before
Special weather statement, Sep 21, 8:28 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
828 PM EDT Wed Sep 21 2022
OHZ048-057-220100-
Coshocton OH-Muskingum OH-
828 PM EDT Wed Sep 21 2022
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COSHOCTON AND
NORTHWESTERN MUSKINGUM COUNTIES THROUGH 900 PM EDT...
At 827 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hanover, or 8 miles northeast of Newark, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Zanesville, North Zanesville, Dresden, Frazeysburg, Drake,
Cooperdale, and Dillon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4023 8218 4024 8218 4024 8220 4025 8220
4026 8196 3999 8198 4003 8219
TIME...MOT...LOC 0027Z 273DEG 20KT 4015 8231
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
KramarThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 10:31 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 44 min |
| Sep 22, 12:58 AM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 47 min |
| Sep 22, 1:17 AM EDT | Special Weather Statement | PBZ | Lawrence | 28 min |
| Sep 22, 1:31 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 23 min |
| Sep 22, 1:44 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Venango | 25 min |
| Sep 22, 2:09 AM EDT | Special Weather Statement | PBZ | Clarion | 36 min |
| Sep 21, 8:28 PM EDT | Special Weather Statement | PBZ | Muskingum | 32 min |
| Sep 21, 8:35 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 40 min |
| Sep 21, 9:26 PM EDT | Special Weather Statement | PBZ | Muskingum | 34 min |
| Sep 21, 9:45 PM EDT | Special Weather Statement | PBZ | Belmont, Guernsey, Harrison | 30 min |
| Sep 21, 10:01 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Jefferson | 44 min |
| Sep 21, 10:10 PM EDT | Special Weather Statement | PBZ | Guernsey, Muskingum | 50 min |
| Sep 21, 11:00 PM EDT | Special Weather Statement | PBZ | Monroe | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.